Alert archive / New Jersey / Special Marine Warnings in 2005
Special Marine Warning 71, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jul 9, 2005, 4:21 PM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2005, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 9, 2005, 5:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 9, 3:45 PM EDT, 36 minutes earlier.
Area forecast discussion, Jul 9, 3:45 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 345 PM EDT SAT JUL 9 2005 .SHORT TERM (TONIGHT THROUGH TUESDAY)... SFC ANALYSIS SHOWS LOW PRES SYS, RMNTS OF CINDY, LOCATED TO THE E OF KBOS. MVMT HAS BEEN VERY SLOW TO THE NE, AS STORM WAS MVG OFF WILDWOOD NJ YSTDY AFTN. WEAK HIGH PRES SYS LOCATED IN SRN GREAT LAKES WILL MOVE SLOWLY TO THE E. HURRICANE DENNIS IS LOCATED W OF THE FL KEYS AFT PROGRESSING ACROSS WRN CUBA OVNGT. SOME REGENERATION OF THIS DANGEROUS HURRICANE IS XPCTD. UPPER LVL LOW PRES SYS MOVG E THRU NY STATE IS SPINNING AN AXIS OF INSTABILITY TOWARD, THEN THRU, THE FA. TSTMS HAVE FIRED UP AND ARE NOW MOVG THRU NW FA. TSTMS AREAS ARE SCTD, BUT ANY STORM CLD PRODUCE FREQ LTNG, SMALL HAIL AND GUSTY WINDS. TSTMS I8N N CNTRL PA HAVE PRODUCED A WND GUST TO 27 KT AT KIPT. HAVE KEPT A 30 PCT CHC TSTM FOR THE EVE SINCE UPPER LVL DYNAMICS GIVE GOOD SUPPORT TO THESE SCTD AREAS. NOT MUCH IN THE WAY OF WX XPCTD AFT THIS EVE. TUE BEGINS WX AGAIN WITH A SLT CHC TSTMS. A GENERAL NORTHWEST TO WEST FLOW SHOULD BECOME ESTABLISHED OVER OUR REGION FOR TMRW AND MONDAY AS A COMPLEX LOW SETS UP SHOP OVER ERN CANADA. WHILE THE HUMIDITY IS NOT EXPECTED TO INCREASE MUCH, TEMPS SHOULD BECOME RATHER WARM FOR BOTH DAYS UNDER A MOSTLY SUNNY SKY. MON MAY TURN OUT TO BE THE HOT DAY OF THE UPCOMING WEEK. && .LONG TERM (TUESDAY THROUGH SATURDAY)... COMPLICATED UPPER LVL SYS EST ITSELF OVR THE MARITIME PROVINCES, AS REMNANTS OF DENNIS WANDERS EARLY IN PERIOD OVR SRN STATES. SEE HURRICANE CNTR BULLETINS FOR LATEST FCST TRACK AND PARTICULARS ON DENNIS. GUIDANCE SUGGESTS MOST OF THIS PERIOD WILL HAVE THE TYPICAL SUMMERTIME CHC OF TSTMS. && .AVIATION... 12Z MODELS RUNS HAVING DIFFICULTY AGREEING ON THE EXTENT OF PRECIP ACROSS OUR AREA IN THE SHORT TERM. THE REALITY OF THE SITUATION SEEMS TO LIE SOMEWHERE BETWEEN THE DRY NAM AND THE WIDESPREAD SHOWERS INDICATED BY THE GFS. THE ACTIVITY IS SHOWING THE TREND SPELLED OUT BY PREVIOUS FCSTS WITH MOST OF THE ACTIVITY IN NE PA AND NRN NJ. I HAVE TRIED TO TIME ACTIVITY FOR TAFS (KABE AND KRDG ONLY) FOR THE FIRST 6 HOURS USING MAINLY SATELLITE AND RADAR TRENDS. AFTER THAT VFR CONDITIONS EXPECTED AT THE TAF SITES WITH ONLY SOME LIGHT FOG LATER LATE TONIGHT. SUNDAY SHOULD HAVE A MORE STABLE ATMOSPHERE WITH A FAIRLY LIGHT NW FLOW. && .MARINE... ALL THE ACTION ON THE WATERS SHOULD BE THIS EVENING AS A AREA OF THUNDERSTORMS WILL CROSS THE NORTHERN COASTAL WATERS IN THE 20Z TO 22Z TIME FRAME...THEN ANOTHER ROUND MAY MOVE IN LATER THIS EVENING FOR AREAS FURTHER SOUTH. I HAVE SOME DOUBTS THAT THE THUNDERSTORMS MAY MAKE IT AS FAR SOUTH AS DE BAY...SO I MAY TONE DOWN THE WORDING A BIT THERE. AFTER TONIGHT WINDS WILL SHIFT BACK TO THE W OR NW BY MORNING OVER THE WATERS AND SPEEDS WILL DIMINISH. FAIR WEATHER EXPECTED SUN AND MON THEN SCT AFTERNOON AND EVENING SHOWERS AND TSTMS TUE THRU THU. && .ON THIS DATE IN WEATHER HISTORY... IN 1975, AFTERNOON THUNDERSTORMS OVER EASTERN PENNSYLVANIA CAUSED CONSIDERABLE LIGHTNING STRIKES AND LOCALLY HEAVY RAIN. LIGHTNING STRUCK AND KILLED A 14 YEAR OLD BOY IN DREXEL HILL, DELAWARE COUNTY, AND INJURED 4 OF HIS COMPANIONS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SHORT TERM/LONG TERM...WOODWORTH AVIATION/MARINE...OHARA
Hazardous weather outlook, Jul 9, 5:30 AM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 530 AM EDT SAT JUL 9 2005 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010- 012>027-PAZ054-055-060>062-067>071-101100- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 530 AM EDT SAT JUL 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE, AND NEW JERSEY (EXCLUDING THE FIVE NORTHEASTERN COUNTIES). .DAY ONE... FOR THE BEACHES OF NEW JERSEY THERE IS A MODERATE RIP CURRENT RISK. PLEASE REFER TO THE SURF ZONE FORECAST, PHLSRFPHI (FZUS51 KPHI), FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Jul 9, 2:38 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 238 PM EDT SAT JUL 9 2005 NJZ008>010-012-015-PAZ069-092000- BUCKS PA-HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ- INCLUDING THE CITIES OF...NEW BRUNSWICK...PERTH AMBOY AND TRENTON 238 PM EDT SAT JUL 9 2005 AN AREA OF THUNDERSTORMS FROM NEAR PHILLIPSBURG IN WEST CENTRAL NEW JERSEY TO NORTH OF MORRISTOWN IN NORTH CENTRAL NEW JERSEY WILL MOVE SOUTHEAST INTO CENTRAL NEW JERSEY BETWEEN 240 PM AND 400 PM EDT. STORMS ALSO MAY MOVE DOWN BUCKS COUNTY NEAR THE DELAWARE RIVER. THE STRONGEST STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH, SMALL HAIL, DANGEROUS CLOUD TO GROUND LIGHTNING AND RAINFALL AMOUNTS IN EXCESS OF AN INCH, AND THEY COULD STRENGTHEN FURTHER. PEOPLE IN THE PATH OF THE STORMS SHOULD MOVE INDOORS. MPD
Special weather statement, Jul 9, 3:34 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 334 PM EDT SAT JUL 9 2005 PAZ054-055-092100- CARBON PA-MONROE PA- 334 PM EDT SAT JUL 9 2005 STRONG THUNDERSTORMS WITH WIND GUSTS TO 45 MPH, MARBLE SIZED HAIL, DANGEROUS CLOUD TO GROUND LIGHTNING AND DOWNPOURS RESULTING IN RAINFALL AMOUNTS GREATER THAN ONE-HALF INCH WILL MOVE ACROSS NORTHERN CARBON COUNTY AND INTO MONROE COUNTY IN THE SOUTHERN POCONOS BETWEEN 330 PM AND 430 PM EDT. THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE. PEOPLE IN THE PATH OF THE STORMS SHOULD MOVE INDOORS. MPD
Special weather statement, Jul 9, 3:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 348 PM EDT SAT JUL 9 2005 NJZ012>014-020-026-092100- COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-MIDDLESEX NJ-OCEAN NJ- WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...NEW BRUNSWICK AND PERTH AMBOY 348 PM EDT SAT JUL 9 2005 THUNDERSTORMS WITH WIND GUSTS TO AROUND 35 MPH, DANGEROUS CLOUD TO GROUND LIGHTNING, SMALL HAIL AND DOWNPOURS RESULTING IN RAINFALL AMOUNTS IN EXCESS OF ONE-HALF INCH WERE FROM NEAR SANDY HOOK IN NORTHEAST MONMOUTH COUNTY TO EAST OF PRINCETON IN SOUTHERN MIDDLESEX COUNTY AT 345 PM EDT. THE STORMS WILL MOVE ACROSS PORTIONS OF MONMOUTH COUNTY AND INTO OCEAN COUNTY IN EAST CENTRAL NEW JERSEY THROUGH 500 PM. PEOPLE IN THE PATH OF THESE STORMS SHOULD MOVE INDOORS. MPD
Nearby
Special Marine Warnings in New Jersey, 2005Every special marine warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.